MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number DASH-ACRO-25-450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: (b)(4) vio 200 electrosurgical unit.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is approximately 7.6 cm of bare core wire at 19 cm to 26.6 cm from the distal end.A portion of the covering is folded over on itself toward the distal end and measures approximately 2.5 cm.A similar portion of the covering is folded over itself toward the proximal end and measures approximately 3.5 cm.No kinks are found along the wire guide.Since the length of coating folded over on each side of the bare wire is similar to the length of bare wire, it is not likely any of the coating detached.In addition, a cook acrobat wire guide from the laboratory (not the complaint device) was advanced through the wire guide port of the returned sphincterotome, and there was no resistance during wire guide advancement.The wire guide exited the distal tip of the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use for this product line instruct the user to: "flush injection port with sterile water.For best results, wire guide should be kept wet." this activity will aid in optimal performance of the wire guide.Failure to flush the endoscope channel can result in damage to the wire guide.Prior to distribution, all d.A.S.H.Pre-loaded with acrobat wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook d.A.S.H.Pre-loaded with acrobat wire guide.The tip of the wire guide got [a] tear [coating damage at distal end].Subsequently, the device was removed from the patient [device was taken out due to the coating damage].

Brand Name
D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6048400
Report Number1037905-2016-00421
Device Sequence Number10847430
Product Code KNS
UDI-Device Identifier10827002347790
UDI-Public(01)10827002347790(17)190818(10)W3759519
Combination Product (Y/N)N
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDASH-ACRO-25-450
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/25/2016
Device Age1 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2016
Initial Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4) ED 3490 TK ENDOSCOPE
Patient Age40 YR
Patient Weight65